MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 4-36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 4-36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D5988
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a lower extremity bypass surgery on (b)(6) 2017 and the suture was used.When the package was taken out from the box, it was found that the needle had protruded from the package.There were no adverse patient consequences reported.No further information is available.

Brand Name
PROLENE SUTURE 4-36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7076471
Report Number2210968-2017-71545
Device Sequence Number1108820
Product Code GAW
UDI-Device Identifier10705031025882
UDI-Public10705031025882
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberD5988
Device Lot NumberLCH042
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1